| Model Number |
3023 |
| Medical Device Problem Codes |
Failure to Deliver Energy (1211); Impedance Problem (2950); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Pain (1994); Cramp(s) /Muscle Spasm(s) (4521); Insufficient Information (4580)
| Date of Event |
07/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was first received on (b)(6) 2021 from a patient who was implanted with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stim and gastrointestinal/ pelvic floor.It was reported that the patient wanted to know what version of ins they had and how long the battery in their stimulator lasts.They wanted to know if the battery was dead, what would happen on the handset; would they get a poor communication? the patient said they turned their stimulation up to 5.6 volts and felt nothing, whereas before, if they turned it up to 4.0 volts, they would have spasms in their leg and sharp pains in the lower region.Patient said it happened not last night, but the night before.Troubleshooting was unable to be performed as the patient did not have the patient programmer with them.It was explained what they could look at on the patient programmer to see if the stimulator battery was low.They noted they were going to see the doctor in three weeks.On 2021-sep-21, additional information was received from a healthcare professional.They called in for mri guidelines, and reported patient said that their interstim device was broken and they were planning to have surgery to get it replaced.Caller unable to clarify "broken" and had no further detail to provide.
Event or Problem Description
Additional information was received from the patient.They reported that the device being 'broken' was not caused by normal battery depletion.The cause was unknown; "it simply stopped working and showed impedances but don't know why." the device was replaced on (b)(6) 2021 and the issue was resolved.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.